Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 140, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 16, 2007, 6:16 PM CDT for Frontier County, Lincoln County, Nebraska. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2007, 6:16 PM CDT (23:16 UTC)
- Expired
- May 16, 2007, 7:15 PM CDT
- In force
- 59 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Frontier County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 149 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 6:45 PM CDT | TSTM WND GST 64 | 7 E Stockville, NE | VISIBILITY WAS ZERO IN BLOWING DUST. THE BLOWING DUST WAS QUICKLY FOLLOWED BY HEAVY RAIN AND SMALL HAIL. |
| May 16, 6:45 PM CDT | HAIL 0.75 | 8 Ne Stockville, NE | HAIL COVERED THE GROUND. KNOCKED SOME LEAVES OFF THE TREES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1527 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 162316
SVRLBF
NEC063-111-170015-
/O.NEW.KLBF.SV.W.0140.070516T2316Z-070517T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
616 PM CDT WED MAY 16 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
SOUTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 715 PM CDT
* AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTH OF MOOREFIELD...OR ABOUT 13 MILES NORTHEAST OF CURTIS...AND
MOVING SOUTH AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MOOREFIELD BY 625 PM CDT...
8 MILES EAST OF STOCKVILLE BY 650 PM CDT...
MEDICINE CREEK RESERVOIR STATE RECREATION AREA BY 710 PM CDT...
LAT...LON 4100 10024 4086 10054 4034 10040 4035 10010
4046 10010 4045 9999 4068 9998 4070 10021
$$
SPRINGER2 follow-up statements
000
WWUS53 KLBF 162346
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
645 PM CDT WED MAY 16 2007
NEC111-162355-
/O.CAN.KLBF.SV.W.0140.000000T0000Z-070517T0015Z/
LINCOLN NE-
645 PM CDT WED MAY 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY IS CANCELLED...
LAT...LON 4069 9998 4069 10050 4034 10040 4035 10010
4046 10010 4045 9999
$$
NEC063-170015-
/O.CON.KLBF.SV.W.0140.000000T0000Z-070517T0015Z/
FRONTIER NE-
645 PM CDT WED MAY 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EASTERN FRONTIER COUNTY...
AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL. THIS STORM WAS LOCATED NEAR HIGHWAY 18 MILE MARKER 20...OR
ABOUT 15 MILES SOUTHEAST OF CURTIS...MOVING SOUTH AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES WEST OF HIGHWAY 18 MILE MARKER 30 BY 650 PM CDT...
MEDICINE CREEK RESERVOIR STATE RECREATION AREA BY 655 PM CDT...
LAT...LON 4069 9998 4069 10050 4034 10040 4035 10010
4046 10010 4045 9999
$$
SPRINGER000
WWUS53 KLBF 170015
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
713 PM CDT WED MAY 16 2007
NEC063-170023-
/O.EXP.KLBF.SV.W.0140.000000T0000Z-070517T0015Z/
FRONTIER NE-
713 PM CDT WED MAY 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRONTIER COUNTY
EXPIRES AT 715 PM CDT...
A THUNDERSTORM WITH HAIL IS EXPECTED TO CONTINUE THROUGH ABOUT 730
PM CDT...THOUGH THE HAIL IS EXPECTED TO BE SMALLER THAN THREE
QUARTERS OF AN INCH IN DIAMETER. HEAVY RAIN AND FREQUENT LIGHTNING
WILL CONTINUE WITH WIND GUSTS TO 50 MPH POSSIBLE.
LAT...LON 4069 9998 4069 10050 4034 10040 4035 10010
4046 10010 4045 9999
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 2:34 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, May 16, 2:34 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 234 PM CDT WED MAY 16 2007 .SYNOPSIS... SURFACE HIGH PRESSURE DOMINATES THE CENTRAL CONUS FROM THE DAKOTAS TO TEXAS. A BACKDOOR COOL FRONT IS ADVANCING SOUTH ACROSS CENTRAL NEBRASKA FROM A LOW OVER THE GREAT LAKES. ISOLATED SHOWERS OVER CENTRAL NEBRASKA AS INDICATED BY KLNX 88D. && .DISCUSSION... NEAR TERM MODELS CONTINUE IN GOOD AGREEMENT WITH A BLEND USED FOR THE FORECAST. GOOD CONFIDENCE IN FORECAST. ISOLATED SHOWERS TO CONTINUE INTO THE EVENING ALONG BOUNDARY OVER SOUTHERN NEBRASKA. TEMPERATURES NOT QUITE AS COOL TONIGHT WITH A COMBINATION OF SE WINDS AND CLOUDS TO KEEP THINGS MIXED OUT. DIURNAL SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE FRONT RANGE AND THE EASTERN PLAINS OF COLORADO AND WYOMING AND MOVE EAST INTO THE NEBRASKA PANHANDLE THROUGH EARLY EVENING. STEERING WINDS SHOULD KEEP THEM FROM MOVING TOO FAR EAST AND HAVE BLENDED POPS WITH OFFICES TO WEST OF FORECAST AREA. TEMPERATURES INCREASING TO AROUND 80 BY SATURDAY AND SUNDAY AS RIDGE BUILDS EAST AND WE GET ON THE BACKSIDE OF THE SURFACE HIGH WITH INCREASING SOUTHERLY TO SOUTHWESTERLY FLOW. IN THE EXTENDED A LEE TROUGH DEVELOPS ALONG THE FRONT RANGE IN ADVANCE OF H5 TROUGH MOVING INTO THE PACIFIC NORTHWEST. RETURN FLOW FROM THE GULF BRINGS GULF MOISTURE NORTH INTO CENTRAL PLAINS SUNDAY INTO MONDAY. MOST OF ENERGY INTO CANADA BUT SUFFICIENT LIFT WITH FRONTAL BOUNDARY COMMENCING MONDAY FOR CHC TRW-. GENERALLY FOLLOWED HPC GUIDANCE AND BLENDED WITH SURROUNDING OFFICES. TEMPERATURES TRENDING DOWN TO U60S TO AROUND 70 BY WEDNESDAY. && .AVIATION... MAIN CONCERN IS AN AREA OF ISOLATED SHOWERS AND THUNDERSTORMS THAT WILL CONTINUE TO TRACK SOUTHEAST...MAINLY EAST OF A LINE FROM KVTN TO KLBF. CIGS AND VISIBILITIES WITH THE SHOWERS WILL GENERALLY REMAIN VFR BUT WILL BE SCT TO BKN AS THEY DEVELOP IN DRY AIR. A WEAK FRONT DRAPED FROM NEAR KODX TO KANW AT 18Z WILL SLIDE SOUTHWARD THIS AFTERNOON AND EVENING...AND WILL BE ALONG A KBBW TO KLBF TO KOGA LINE BY 00Z AND THEN SOUTH OF THE AREA BY 04Z. THE ISOLATED SHOWERS AND THUNDERSTORMS WILL STAY ALONG AND SOUTH OF THIS FRONT SO SHOULD SEE CLEAR SKIES ACROSS MUCH OF AREA BY 09Z. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && POWER/DB
Hazardous weather outlook, May 16, 2:57 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 257 PM CDT WED MAY 16 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-172000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 257 PM CDT WED MAY 16 2007 /157 PM MDT WED MAY 16 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE EARLY THIS EVENING MAINLY SOUTH OF A LINE FROM BARTLETT IN WHEELER COUNTY...TO MULLEN IN HOOKER COUNTY...AND TO OGALLALA IN KEITH COUNTY. THE SHOWERS WILL BE VERY LIGHT BUT SOME CLOUD TO GROUND LIGHTNING MAY BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN UNSETTLED WEATHER PATTERN WILL RETURN TO WESTERN AND NORTH CENTRAL NEBRASKA SUNDAY AFTERNOON THROUGH TUESDAY AS A LOW PRESSURE SYSTEM MOVES INTO THE NORTHERN AND CENTRAL ROCKIES BRINING CHANCES FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE DDB
In the hours before
Local storm report, May 16, 4:53 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
453 PM CDT WED MAY 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 8 W STAPLETON 41.48N 100.67W
05/16/2007 E0.88 INCH LOGAN NE PUBLIC
NICKLE SIZE HAIL COVERING GROUND
&&
BTAYLORLocal storm report, May 16, 5:03 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
503 PM CDT WED MAY 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 17 NNE NORTH PLATTE 41.36N 100.65W
05/16/2007 E0.88 INCH LINCOLN NE PUBLIC
&&
BTAYLORLocal storm report, May 16, 5:55 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
555 PM CDT WED MAY 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 3 E MAXWELL 41.08N 100.47W
05/16/2007 E0.75 INCH LINCOLN NE PUBLIC
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 4:25 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 65 min |
| May 16, 5:12 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 63 min |
| May 16, 5:47 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 28 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.